MAUDE Adverse Event Report: MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED

MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Troubleshooting was conducted with the customer, including disassembling, inspecting, cleaning and reassembling the kit and tubing set and verifying correct breast shield fit.During troubleshooting, the customer did not see any damage to the parts and indicated that she washes according to the instructions.A replacement pump was sent to the customer and return of the original pump was requested.In follow up with a complaint handler on (b)(6) 2018 regarding return of the pump, the customer indicated that she had to return the replacement pump due to the charger not fitting properly, so she was going to continue to use her original pump, which she was able to use if single pumping.Additionally, on (b)(6) 2018, the customer alleged that she had clogged ducts, which her doctor believed was due to the pump.After repeated attempts to follow up regarding the report of clogged ducts, the customer finally responded on (b)(6) 2018 that she did get a clogged duct while using the pump, but felt it was from a combination of an oversupply and her son having breathing issues.The customer indicated that she was prescribed a nipple ointment to help open her nipple, but the clog continues to come and go and her next step will be to visit a dermatologist.In further follow up with the complaint handler on (b)(6) 2018, the customer indicated that her clogged duct was 99% gone, but she was still a little sore.The customer also indicated that she had received the second replacement pump and would try it at a later date.Medela is filing this report, which is considered a serious injury as it required medical attention (medication was prescribed).
 
Event or Problem Description
On (b)(6) 2018, the customer alleged to medela (b)(4) that her sonata breast pump had low suction with an air leak alert, had a loud noise coming from the housing, and the display was difficult to read.
 
Additional Manufacturer Narrative
The device was returned without the customer's parts and accessories; therefore, it was tested with a medela lab kit on (b)(6)2019.Though the device displayed an air leak alert and repeatedly failed suction and cycle specifications in single pumping mode at minimum expression setting for pattern 2, the unit passed with the same settings for pattern 1, and additionally passed suction and cycle specifications for eleven other setting configurations between patterns 1 and 2.The difference between pattern 1 and pattern 2 is a slight change in shape of the vacuum wave, but the vacuum rate is identical between the two patterns.Though the customer's report of low suction and an air leak alert was confirmed, the anomaly observed during evaluation of this device is believed to be an isolated incident which does not require additional investigation.

Brand Name
SONATA DELUXE SINGLE PACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry 60050
MDR Report Key7792728
Report Number1419937-2018-00183
Device Sequence Number1573733
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public00020451582009
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Device Lot Number439907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2018
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;